MAUDE Adverse Event Report: ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM

ABBOTT DIABETES CARE INC FREESTYLE LIBRE 14 DAY; FLASH GLUCOSE MONITORING SYSTEM
Model Number 71938-01
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Codes Fatigue (1849); Hyperglycemia (1905)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A battery/no power issue was reported with the abbott diabetes care (adc) device.The customer was unable to test due to the device not powering on with button press or test strip insertion.The customer experienced weakness, "could not stand and kept sitting down", and was unable to self-treat.The customer was admitted in the hospital and received unspecified treatment.There was no report of death or permanent impairment associated with this event.
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated.Visual inspection has been performed on the reader and observed damage to the plastic channel retaining the pins of the usb port.The damage observed to the plastic channels is likely the result of an incorrectly inserted usb cable.This leads to the pins within the usb port to be misaligned and results in the port not functioning as intended.An investigation has been performed for the reported complaint and there was no indication that the product did not meet specification.The device history records (dhrs) for the freestyle libre reader were reviewed and the dhrs showed the freestyle libre reader passed all tests prior to release and correct cable and adapter was part of the kit pack and there was no indication that the product did not meet specifications therefore, this issue is not confirmed.The exact date of event is unknown.The date entered in section b3 is based on the customer's report of 2 weeks ago.All pertinent information available to abbott diabetes care has been submitted.
 
Additional Manufacturer Narrative
Reader (b)(6) has been returned and investigated.Visual inspection has been performed on the reader and observed damage to the plastic channel retaining the pins of the usb port.The damage observed to the plastic channels was likely the result of an incorrectly inserted usb cable.This leads to the pins within the usb port to be misaligned and results in the port not functioned as intended.The reader was de-cased and placed into the reader test fixture to download log.Therefore, this issue is not confirmed to use.An extended investigation has been performed for the reported complaint.There was no indication that the product did not meet specification.The dhrs (device history review) for the libre reader were reviewed and the dhrs showed the libre reader passed all tests prior to release.In addition, the review determined that the correct cable and adapter were part of the reader kit pack and there was no indication that the product did not meet specifications.If partial product is returned, a physical investigation will be performed per adc's established processes and procedures and a report will be submitted upon completion of investigation.This serves as a correction report.Section h11 (additional mfg narrative) was incorrectly documented in the initial report.The correction has been made here.All pertinent information available to abbott diabetes care has been submitted.
 
Event or Problem Description

Brand Name
FREESTYLE LIBRE 14 DAY
Common Device Name
FLASH GLUCOSE MONITORING SYSTEM
Manufacturer (Section D)
ABBOTT DIABETES CARE INC
1360 south loop road
alameda CA 94502 7001
Manufacturer Contact
audra fuentes
1360 south loop road
alameda, CA 94502-7001
5107495297
MDR Report Key20163918
Report Number2954323-2024-34730
Device Sequence Number7291817
Product Code PZE
UDI-Device Identifier00357599000974
UDI-Public(01)00357599000974(10)01Y820D
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number71938-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by Manufacturer10/17/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale